Alabama, 2006

Hail in Alabama, September 23, 2006

September 23, 2006 · NWS BMX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Sep 23, 12:00 PM CST, 1 hour 40 minutes earlier.

Area forecast discussion, Sep 23, 12:00 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
100 PM CDT SAT SEP 23 2006

.UPDATE...UPDATED AVIATION DISCUSSION.

&&

.DISCUSSION...

NO SIGNIFICANT CHANGES TO THE FORECAST AT THIS TIME.  DID RAISE
MAXIMUM TEMPERATURES FOR THIS AFTERNOON A FEW DEGREES BASED ON
CURRENT OBSERVATIONS...LOW-LEVEL THICKNESSES...AND 24-HOUR CHANGES.

AIR MASS REMAINS JUST AS UNSTABLE AS YESTERDAY AFTERNOON WITH
SURFACE BASED CAPES ALREADY ABOVE 3000 J/KG OVER ALL BUT THE EASTERN
COUNTIES.  THE BIG DIFFERENCE BETWEEN TODAY AND YESTERDAY IS THE
WIND FIELD.  RIGHT NOW THE VERTICAL WIND SHEAR IN THE LOWEST 6 KM IS
ONLY 20 KNOTS OVER OUR NORTHERN COUNTIES...AND 0-3 KM HELICITIES ARE
BELOW 200 M2/S2.  SEVERE WEATHER IS STILL POSSIBLE OVER OUR NORTHERN
COUNTIES...WHERE SPC HAS A SLIGHT RISK IN PLACE.  CONVECTION SHOULD
BE LESS ORGANIZED OVER OUR SOUTHERN COUNTIES THIS AFTERNOON.

03

&&

.AVIATION...18Z TAF DISCUSSION.
SOUTHERLY WINDS AND DEEP MOISTURE WILL RESULT IN SCT TO BKN CLOUDS
GENERALLY ABOVE 3K FEET THIS AFTERNOON.  ISOLATED TO SCATTERED TSTMS
WILL CONTINUE TO DEVELOP OVER ALABAMA THIS AFTERNOON...AND HAVE
CONTINUED THE TREND OF MENTIONING VCTS THROUGH 02Z.  EXPECT
WIDESPREAD MVFR CONDTIONS DUE TO STRATUS TO DEVELOP AROUND 06Z...AND
LAST THROUGH AT LEAST 15Z.  LINE OF THUNDERSTORMS WILL BE
APPROACHING TCL...BHM...EET...AND ANB TOWARD 18Z SUNDAY.

03

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     86  69  78  55 /  40  50  90  20
ANNISTON    88  69  82  57 /  40  30  90  30
BIRMINGHAM  89  72  81  56 /  40  50  90  20
TUSCALOOSA  90  72  83  56 /  40  50  90  20
CALERA      89  71  82  59 /  40  40  90  20
AUBURN      88  70  86  59 /  30  20  70  60
MONTGOMERY  91  72  86  63 /  40  20  80  50
TROY        90  70  87  63 /  30  20  70  60

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&
Hazardous weather outlook, Sep 23, 12:37 PM CST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
137 PM CDT SAT SEP 23 2006

ALZ011>015-017>050-241830-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
137 PM CDT SAT SEP 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING...PRIMARILY BETWEEN 2 PM AND 8 PM...AND MAINLY NORTH OF A
ALICEVILLE...TO BIRMINGHAM...TO PIEDMONT LINE.  THE PRIMARY THREAT
WILL BE WIND GUSTS IN EXCESS OF 55 MPH...AND LARGE HAIL.  OTHER
STRONG ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE
SOUTHERN COUNTIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MORE WIDESPREAD STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ON
SUNDAY...BEGINNING AROUND 8 AM IN THE NORTHWEST AND LASTING UNTIL 8
PM IN THE SOUTHEAST. THESE STORMS WILL LIKELY FORM A SQUALL
LINE...WITH WIND GUSTS OVER 55 MPH BEING THE PRIMARY THREAT.

NO HAZARDOUS WEATHER IS EXPECTED AFTER SUNDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE NEEDED THIS AFTERNOON AND AGAIN ON SUNDAY.

03

In the hours before

Local storm report, Sep 23, 9:02 AM CST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1002 AM CDT SAT SEP 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     LIGHTNING        ARLEY                   34.08N 87.21W
09/22/2006                   WINSTON            AL   LAW ENFORCEMENT

            LIGHTNING STRUCK A MOBILE HOME AND IT BURNED DOWN.

&&

LINHARES

The radar

The Birmingham radar (KBMX), 89 km away, was scanning. The volume nearest the first event began at 19:41 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Perry

When
September 23, 1:40 PM CST
Where
Perry County, Scott Station
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
32.600, -87.433

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533864.